MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD ACETLR CUP HAP 60MM W/ IMPTR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD ACETLR CUP HAP 60MM W/ IMPTR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74120160
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arthralgia (2355); Implant Pain (4561)
Date of Event 09/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that after the plaintiff underwent a bhr right tha surgery on (b)(6) 2011, he experienced implant pain.A revision surgery was performed on (b)(6) 2023, in which the surgeon found the metal on metal implants intact, without any broken pieces and no pseudo tumor.The previous bhr femoral head and acetabular cup were explanted and replaced by zimmer implants.No intraoperative complications were reported.Patient current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: it was reported that a right hip revision surgery was performed due to pain.As of today, the implanted devices, all of which were used in treatment have not been returned for evaluation.A review of the historical complaints data for the alleged devices was performed using batch numbers, part numbers and the reported failure modes to evaluate patterns of repeated failures or defects.Similar complaints have been identified for the cup and the head, and this failure will continue to be monitored.In the absence of the actual devices, the production records were reviewed for the devices reportedly involved in this incident.All released devices involved met manufacturing specifications upon release for distribution.The review of the product ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed.The alleged failure modes and associated risks have been anticipated within the risk file and the anticipated risk level is still adequate.No further actions are required at this time.A review of historic escalation actions related to the products and similar complaint events was performed.Following the review, no prior applicable escalation actions were identified.The available medical documents were reviewed.With the information provided a clinical root cause for the reported hip pain cannot be determined.The implants were noted to be intact.Therefore, a malperformance of the implants cannot be concluded.The patient impact is the revision and expected post-operative convalescence period.Based on the information provided, further investigation of the reported complaint cannot be carried out and remains inconclusive.Based on the limited information provided we are unable to speculate on specific factors known to contribute to the alleged fault.Should the devices or additional information be received, the complaint will be reopened.Based on this investigation, the need for corrective and preventative actions is not indicated.H11.Corrected information in h6 (health effect - clinical code).

Brand Name
ACETLR CUP HAP 60MM W/ IMPTR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18694718
Report Number3005975929-2024-00019
Device Sequence Number12878370
Product Code NXT
UDI-Device Identifier03596010502612
UDI-Public03596010502612
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2014
Device Catalogue Number74120160
Device Lot Number096985
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date03/05/2024
Date Device Manufactured02/01/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74121154 / LOT#080277.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age84 YR
Patient SexMale